Clinical assessment scores worksheet with answers

Free printable Clinical assessment scores worksheet: 6 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy
A? / 2+P? / 2+G? / 2+A? / 2+R? / 2Σ?

Practice exercise (made-up values, not clinical guidance). At 5 minutes after birth, a practice newborn has blue or pale skin all over, a heart rate of 65/min, a grimace when stimulated, limp limbs with no muscle tone and slow, irregular breathing with a weak cry. What is the APGAR score?

5 minHR 65/min
APGAR =
2.Easy
142 kg168 cmBMI = kg/m²BMI = ?

Practice exercise (made-up values, not clinical guidance). An adult weighs 142 kg and is 168 cm tall. Find the body mass index BMI = weight (kg)/height (m)². Round to one decimal place.

142 kg168 cm
BMI = kg/m²
3.Medium
S? / 4+M? / 4+A? / 4+Mob? / 4+N? / 4+F? / 3Σ?

Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Braden scale: sensory perception: completely limited; moisture: occasionally moist; activity: chairfast; mobility: completely immobile; nutrition: probably inadequate; friction and shear: problem. Find the Braden total B.

6–23
B =
4.Medium
mildmoderatesevere

Practice exercise (made-up values, not clinical guidance). A practice patient after a head injury opens the eyes when spoken to, talks in sentences but is confused and shows as the best motor response: obeys commands. Work out the GCS and classify the head injury by it. Click your answer.

  1. 1mild
  2. 2moderate
  3. 3severe
5.Hard
108?SBPDBPmmHgMAP = 60

Practice exercise (made-up values, not clinical guidance). The team aims for a mean arterial pressure of at least 60 mmHg. A patient’s systolic pressure is 108 mmHg. Using MAP = (SBP + 2·DBP)/3, what is the lowest diastolic pressure DBP that still gives a MAP of 60 mmHg?

MAP 60 mmHgSBP 108 mmHg
DBP = mmHg
6.Hard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 14/min, SpO₂ 98% on room air, blood pressure 90/54 mmHg, pulse 70/min, alert, temperature 37.0 °C. Which clinical risk group does the patient fall into? Click it.

RR 14SpO₂ 98%airSBP 90HR 70AT 37.0 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high

Answer key

  1. 1. APGAR = 3
  2. 2. BMI = 50.3 kg/m²
  3. 3. B = 10
  4. 4. mild
  5. 5. DBP = 36 mmHg
  6. 6. low–medium

Full step-by-step solutions: practise this topic on examproblems.com.